Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at May 22, 2014, 5:07 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 5:07 PM MDT (23:07 UTC)
- Expired
- May 22, 2014, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WGUS55 KBOU 222307 FFWBOU COC001-005-230200- /O.NEW.KBOU.FF.W.0001.140522T2307Z-140523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 507 PM MDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO... SOUTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO... * UNTIL 800 PM MDT * AT 503 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING SOUTH OF BENNETT ON KIOWA BENNETT ROAD. SPOTTER REPORTED FLOOD WATER RUSHING OVER THE ROADWAY. RADAR INDICATES UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA. FLASH FLOODING IS ALREADY OCCURRING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... STREAMS...CREEKS AND ARROYAS IN AND AROUND BENNETT AND STRASBURG. ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE STILL POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439 $$ BAKER
2 follow-up statements
741 WGUS75 KBOU 230048 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 648 PM MDT THU MAY 22 2014 COC001-005-230200- /O.CON.KBOU.FF.W.0001.000000T0000Z-140523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-ADAMS CO- 648 PM MDT THU MAY 22 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES... AT 627 PM MDT...DOPPLER RADAR ESTIMATES THAT ABOUT 3 INCHES OF RAIN FELL FROM THUNDERSTORMS THAT SLOWLY MOVED OVER CENTRAL ARAPAHOE COUNTY EARLIER THIS AFTERNOON. AT 503 PM MDT TODAY...A TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING SOUTH OF BENNETT ON KIOWA-BENNETT ROAD. FLOOD WATER WAS REPORTED RUSHING OVER THE ROADWAY. HEAVY RAINFALL WAS NO LONGER OCCURRING IN THE AREA...ALTHOUGH THE HEAVY RAINFALL EARLIER TODAY IS STILL LIKELY PRODUCING FLASH FLOODING ON STREAMS...CREEKS AND ARROYOS IN NORTH CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES. SOME LOCATIONS THAT WILL LIKELY CONTINUE TO EXPERIENCE FLOODING INCLUDE THE FOLLOWING STREAMS AND DRAINAGES...WEST BIJOU CREEK... KIOWA CREEK...LITTLE COMANCHE CREEK...WOLF CREEK AND COMANCHE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW IF YOU ARE ALONG THESE WATER WAYS. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439 $$ BAKER
617 WGUS75 KBOU 230202 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 802 PM MDT THU MAY 22 2014 COC001-005-230205- /O.EXP.KBOU.FF.W.0001.000000T0000Z-140523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ARAPAHOE CO-ADAMS CO- 802 PM MDT THU MAY 22 2014 ...THE FLASH FLOOD WARNING FOR CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES WILL EXPIRE AT 800 PM MDT... HEAVY RAINFALL FROM NEARLY STATIONARY THUNDERSTORMS IN NORTH CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS ENDED IN THE AREA A COUPLE HOURS AGO. DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN FELL IN THIS AREA OVER A 90 MINUTE PERIOD. THERE HAS BEEN NO NEW REPORTS OF HIGH WATER OR FLOODING ON STREAMS...CREEKS AND ARROYOS IN THE AREA. THEREFORE WITHOUT ANY ADDITIONAL RAINFALL...FLOODING IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3983 10423 3958 10430 3959 10446 3985 10439 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:59 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 22, 1:59 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 159 PM MDT THU MAY 22 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 159 PM MDT THU MAY 22 2014 SOUTHERLY FLOW ALOFT WILL PREVAIL TONIGHT AND FRIDAY AS AN UPPER LEVEL LOW SPINS OVER THE DESERT SOUTHWEST. MOSTLY SUNNY SKIES THIS MORNING ALLOWED THE AIRMASS TO HEAT UP QUICKLY TODAY WITH READINGS CLIMBING INTO THE UPPER 60S TO LOWER 70S. CAPES ARE CURRENTLY 1500- 2000 ALONG THE FRONT RANGE...A LITTLE HIGHER NEAR DIA WHERE YESTERDAY'S RAIN IS LIKELY KEEPING DEW POINTS UP AND ADDING TO THE INSTABILITY. SCATTERED STORMS HAVE ALREADY FORMED ALONG THE EAST SLOPES OF THE MOUNTAINS AND FOOTHILLS. THESE STORMS ARE MOVING NORTH- NORTHEAST AROUND 15 MPH. EXPECT THE STORMS TO CONTINUE TO FORM AND SPREAD NORTH AND EAST THROUGH THE LATE AFTERNOON AND EVENING HOURS. MAIN THREATS WILL BE HEAVY RAIN...AND UP TO GOLF BALL SIZE HAIL. HOWEVER ISOLATED STRONG WIND GUSTS OR A BRIEF TORNADO CAN'T BE RULED OUT. THE CONVECTION IS EXPECTED TO BECOME AN MCS AS IT SPREADS ACROSS THE EASTERN PLAINS THIS EVENING. MODELS SHOWING A SHORT WAVE EMBEDDED IN THE SOUTHERLY FLOW ALOFT WILL MOVE NORTH ACROSS EASTERN COLORADO LATE TONIGHT AND EARLY FRIDAY. EXPECT THIS TO PRODUCE A SWATH OF RAIN AND MAYBE EMBEDDED THUNDERSTORMS. WILL INCREASE POPS INTO THE 60-80 PERCENT RANGE FOR THIS. ELSEWHERE...EXPECTED ISOLATED TO SCATTERED SHOWERS AND PERHAPS A FEW WEAK THUNDERSTORMS LATE TONIGHT AND FRIDAY MORNING. A SOUTHERLY DIFFLUENT FLOW ALOFT WILL CONTINUE FRIDAY. AIRMASS WILL REMAIN QUITE MOIST WITH DEW POINTS IN THE UPPER 40S TO LOWER 50S. PRECIPITABLE WATER VALUES WILL RANGE FROM 0.75 TO 1.00 INCH...WHICH IS TWO STANDARD DEVIATIONS ABOVE NORMAL AND JUST SHY OF THE 99TH PERCENTILE. EXPECT MORE CLOUDS EARLY FRIDAY...THIS WILL LIMIT HEATING AND EXPECT HIGHS TO BE A FEW DEGREES COOLER WITH READINGS IN THE MID 60S TO LOWER 70S. MID LEVEL WINDS FROM 500 TO 700MB WILL BE LESS THAN 20S KNOTS...RESULTING IN WEAKER SHEAR. CAPES WILL BE LOWER TOO...LESS THAN 1000 J/KG. SO THE SEVERE THREAT FRIDAY WILL BE LOW...THOUGH AN ISOLATED STORM OR TWO COULD PRODUCE HAIL TO ONE INCH. MORE OF A CONCERN WILL BE HEAVY RAIN FROM THUNDERSTORMS...AND POSSIBLE FLOODING DUE TO THE SLOW STORM MOVEMENT AND MOISTURE IN PLACE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 159 PM MDT THU MAY 22 2014 MAIN WEATHER FEATURE CONTINUES TO CENTER AROUND THE LARGE UPPER LOW WHICH WILL SLOWLY EJECT OUT OF THE DESERT SOUTHWEST THIS WEEKEND. LONG RANGE MODELS ARE IN GENERAL AGREEMENT ON THE TRACK FROM ARIZONA ON FRIDAY EVENING AND MOVING SLOWLY NORTHEAST INTO CENTRAL COLORADO BY LATE SUNDAY. THERE IS SOME SLIGHT DIFFERENCE BEYOND AS THE EUROPEAN SOLUTION IS A BIT FASTER IN MOVING THE LOW INTO THE CENTRAL PLAINS LATE MONDAY WHILE GFS STILL HAS THE LOW OVER SOUTHEAST COLORADO. MAIN CHANGE TO CURRENT FORECAST WAS TO INCREASE CHANCES OF SHOWERS AND THUNDERSTORMS INTO MONDAY GIVEN THE SLOW TRACK OF THE LOW AND POTENTIAL FOR MORE WRAP AROUND MOISTURE AS THE LOW MOVES EAST. MAIN CONCERN AGAIN WILL BE FLOOD POTENTIAL THROUGH THE WEEKEND AS MOISTURE CONTINUES TO GET ADVECTED NORTHWARD AHEAD OF THE LOW. HIGH PW VALUES ALONG WITH STORM TRAINING AND SLOW MOVEMENT WILL AID IN THE HEAVIER RAINFALL. UPPER RIDGE WILL BUILD INTO THE REGION TUESDAY AND WEDNESDAY WITH SOME DRYING OVER COLORADO. EXPECT MORE ISOLATED AFTERNOON/EVENING COVERAGE OF STORMS THROUGH THIS PERIOD. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 159 PM MDT THU MAY 22 2014 THUNDERSTORMS HAVE FORMED OVER THE HIGHER TERRAIN WEST OF DENVER AND WILL SPREAD EAST THROUGH THE AFTERNOON AND EVENING HOURS. BEST CHANCE FOR THUNDERSTORMS AT KDEN WILL BE 21Z TO 01Z...THOUGH THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. MAIN THREAT FOR STORMS WILL BE HEAVY RAIN AND HAIL. AN UPPER LEVEL DISTURBANCE MAY BRING ANOTHER ROUND OF SHOWERS AND PERHAPS A THUNDERSTORM LATE TONIGHT 05Z-09Z. BECAUSE OF ALL THE MOISTURE IN THE AIR...LOW CLOUDS ARE LIKELY FRIDAY MORNING WITH CEILINGS OF 1000 FEET OR LOWER POSSIBLE. MORE STORMS ARE LIKEY AGAIN FRIDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 159 PM MDT THU MAY 22 2014 STORMS THIS AFTERNOON AND FRIDAY WILL BE SLOWER MOVING. THIS WILL BRING A HIGHER POTENTIAL FOR HEAVY RAINFALL IN SOME AREAS WITH UP TO 2 INCHES IN 45 MINUTES OR LESS. THE HEAVIEST RAINFALL WILL STAY OVER THE PLAINS ALTHOUGH THERE WILL BE SOME SLOW MOVING TSTMS IN THE FOOTHILLS WHICH COULD PRODUCE UP TO AN INCH OF RAIN IN 30 MINUTES IN A FEW LOCATIONS. MAIN CONCERN THROUGH THIS WEEKEND WILL BE FLOODING POTENTIAL FROM SLOW MOVING THUNDERSTORMS AND HIGH MOISTURE CONTENT IN THE ATMOSPHERE. EXPECT RIVERS AND STREAMS TO CONTINUE TO RISE OVER THE WEEKEND. AT LEAST HIGH TEMPERATURES WILL BE ON THE COOLER SIDE AND HELP RETARD SNOW MELTING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...ENTREKIN AVIATION...MEIER HYDROLOGY...MEIER/ENTREKIN
Hazardous weather outlook, May 22, 10:41 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1041 AM MDT THU MAY 22 2014 COZ030>051-231645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1041 AM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS BY MIDDAY WITH ADDITIONAL ACTIVITY WILL SPREAD EAST OVER THE FRONT RANGE AND PALMER DIVIDE BY EARLY TO MID AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO THE EARLY EVENING HOURS OVER NORTHEAST COLORADO. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF A LINE FROM DENVER TO AKRON. HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE. A FEW BRIEF TORNADOES COULD ALSO OCCUR. STORMS WILL BE SLOWER MOVING TODAY SO RAINFALL AMOUNTS UP TO 2 INCHES COULD OCCUR IN LESS THAN 45 MINUTES OVER NORTHEAST COLORADO WHICH COULD LEAD TO SOME FLOODING. IN THE FOOTHILLS...A FEW STORMS COULD PRODUCE UP TO AN INCH OF RAIN IN 45 MINUTES OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT ANOTHER DAY OF SLOW MOVING THUNDERSTORMS FRIDAY. THERE WILL BE LESS OF A THREAT OF SEVERE STRENGTH STORMS...HOWEVER SMALL HAIL AND HEAVY RAIN MAY LEAD TO POTENTIAL MINOR FLOODING ISSUES. SATURDAY WILL STILL HAVE A CHANCE FOR THUNDERSTORMS BUT WITH SLIGHTLY LESS AVAILABLE MOISTURE. WRAP AROUND MOISTURE ON THE BACKSIDE THE DEPARTING STORM SYSTEM WILL BRING ANOTHER SHOT OF SHOWERS AND THUNDERSTORMS ON SUNDAY AND EARLY MONDAY BEFORE THINGS DRY OUT AND WARM UP THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY 2 PM THIS AFTERNOON ALONG THE FRONT RANGE.
In the hours before
Special weather statement, May 22, 12:52 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1252 PM MDT THU MAY 22 2014 COZ033-035-221930- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- 1252 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARIMER COUNTY UNTIL 130 PM MDT... AT 1251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF RED FEATHER LAKES...OR 31 MILES SOUTH OF LARAMIE...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THE STORM MAY ALSO PRODUCE HEAVY RAINFALL. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LARIMER COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4083 10575 4100 10567 4093 10542 TIME...MOT...LOC 1851Z 219DEG 4KT 4086 10565 BAKER
Special weather statement, May 22, 1:50 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 150 PM MDT THU MAY 22 2014 COZ033-035-222030- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- 150 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARIMER COUNTY UNTIL 230 PM MDT... AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED FEATHER LAKES...OR 33 MILES SOUTH OF LARAMIE...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. STORM MAY ALSO PRODUCE HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... RED FEATHER LAKES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4063 10575 4067 10583 4094 10570 4086 10535 TIME...MOT...LOC 1949Z 249DEG 6KT 4082 10564 BAKER
Special weather statement, May 22, 2:17 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT THU MAY 22 2014
COZ045-222100-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
217 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ARAPAHOE AND
NORTHWESTERN ELBERT COUNTIES UNTIL 300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF ARAPAHOE PARK...OR 26 MILES EAST OF DENVER...MOVING
NORTHEAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM MAY ALSO PRODUCE BRIEF INTENSE RAINFALL.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.
LAT...LON 3957 10449 3960 10450 3967 10450 3970 10447
3965 10437 3956 10437 3956 10447
TIME...MOT...LOC 2016Z 233DEG 6KT 3958 10450
BAKERLocal storm report, May 22, 2:53 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 E DENVER 39.73N 104.94W
05/22/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0239 PM HAIL DENVER 39.73N 104.96W
05/22/2014 M0.88 INCH DENVER CO TRAINED SPOTTER
&&
KFREDINLocal storm report, May 22, 3:35 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 E DENVER 39.73N 104.94W
05/22/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0239 PM HAIL DENVER 39.73N 104.96W
05/22/2014 M0.88 INCH DENVER CO TRAINED SPOTTER
0220 PM TSTM WND DMG 3 S RED FEATHER LAKES 40.76N 105.58W
05/22/2014 LARIMER CO LAW ENFORCEMENT
POWERLINES DOWN ON CR 69.
&&
KFREDINLocal storm report, May 22, 4:31 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL BENNETT 39.76N 104.42W
05/22/2014 M0.88 INCH ADAMS CO TRAINED SPOTTER
0253 PM HAIL 1 E DENVER 39.73N 104.94W
05/22/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0239 PM HAIL DENVER 39.73N 104.96W
05/22/2014 M0.88 INCH DENVER CO TRAINED SPOTTER
0220 PM TSTM WND DMG 3 S RED FEATHER LAKES 40.76N 105.58W
05/22/2014 LARIMER CO LAW ENFORCEMENT
POWERLINES DOWN ON CR 69.
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:15 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 22, 12:14 AM MDT | Areal Flood Advisory | BOU | Adams, Weld | 91 min |
| May 22, 12:52 PM MDT | Special Weather Statement | BOU | Larimer | 38 min |
| May 22, 1:50 PM MDT | Special Weather Statement | BOU | Larimer | 40 min |
| May 22, 2:01 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 44 min |
| May 22, 2:03 PM MDT | Tornado Warning | BOU | Larimer | 27 min |
| May 22, 2:36 PM MDT | Tornado Warning | BOU | Larimer | 24 min |
| May 22, 2:42 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 33 min |
| May 22, 2:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 50 min |
| May 22, 3:56 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 49 min |
| May 22, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 39 min |
| May 22, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 45 min |
| May 22, 4:43 PM MDT | Areal Flood Advisory | BOU | Denver, Jefferson | 3 hr |
| May 22, 5:18 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.